TERRY W. CROWSON, M.D.; ROBERT L. KRIEL, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The surreptitious use of insulin (1) and oral hypoglycemic agents (2, 3) are recognized causes of hypoglycemia. Recently, Aderka and Pinkhas (4) reported a case of hypoglycemia induced by the inadvertent use of chlorpropamide. We report here our experience with two cases of hypoglycemia induced by inadvertent ingestion of sulfonylurea compounds.
An 84-year-old white woman was brought to the emergency room in 1977 after being found unconscious by relatives. Her blood glucose level was 45 md/dL. She became alert and oriented after receiving 50 mL of 50% dextrose solution intravenously. Four hours after admission, she became tremulous
CROWSON TW, KRIEL RL. Hypoglycemia from the Inadvertent Use of Oral Hypoglycemic Agents. Ann Intern Med. 1980;92:134. doi: 10.7326/0003-4819-92-1-134_1
Download citation file:
Published: Ann Intern Med. 1980;92(1):134.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use